# SDR 05003

- Difficulty date: January 7, 2005
- Submitted: January 24, 2005
- Operation: Air carrier
- Aircraft: N710CK
- Make and model: Boeing 747-2B4B
- Aircraft serial: 21097
- Aircraft time: 66,028 hours, 17,983 cycles
- Engine: Pwa JT9D7J
- Engine time: 74,467 hours, 16,102 cycles
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gearbox
- Part serial: F95600
- Condition: Damaged
- Location: Nr 4 Engine
- Part time: 45,453 hours, 12,682 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

NR 4 ENG SLOW/STEADY OIL LEAK FROM 5.6 GALS DOWN TO 0.6 GALS.  OIL TEMP CONSTANT AT 75 TO 79C AND OIL PRESS STEADY AT 47 TO 49 PSI.  ACCOMPLISHED PRECAUTIONARY ENG SHUTDOWN IAW AOM VOL I, LOW OIL QTY PG 3-109, IN FLT ENG SHUTDOWN PG 3-97 AND WINDMILLING ENG PROCEDURES PG 3-114.  ENG RESTARTED IAW IN-FLIGHT START PROCEDURES P 3-98 FOR NORMAL DESCENT, APPROACH AND LANDING.  REMOVED AND REPLACED MAIN GEARBOX IAW P/W E/M 72-00-00.  ENGINE TEST RUN PERFORMED IAW P/W E/M 72-00-00, TESTING 02.  NO OIL USAGE NOTED AT THIS TIME.
